Hail, Lincoln
- When
- May 30, 6:15 PM CST
- Where
- Lincoln County, 5 mi NE of Fayetteville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.200, -86.517
Penny sized hail was reported.
Very warm, moist and unstable conditions more typical of summer remained in place over the Tennessee Valley. A cluster of strong to severe thunderstorms developed during the late afternoon across north Alabama and spread north into southern middle Tennessee during the early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Very warm, moist and unstable conditions more typical of summer remained in place over the Tennessee Valley. A cluster of strong to severe thunderstorms developed during the late afternoon across north Alabama and spread north into southern middle Tennessee during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 30, 1:15 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 215 PM CDT TUE MAY 30 2006 .DISCUSSION... THE PERSISTENT BLOCKING RIDGE OVER EASTERN NOAM IS FORECAST TO BREAK DOWN LATER IN THE WEEK UNDER PRESSURE FROM TROUGHING OVER CENTRAL CANADA. BY THE WEEKEND THE CURRENT EASTERN RIDGE WILL BE REPLACED WITH A TROUGH. IN THE MEANWHILE...A PLUME OF TROPICAL MOISTURE TRAPPED WITHIN THE UPPER RIDGE OVERHEAD WILL REMAIN NEARBY TO THE WEST AND COME PUSHING THROUGH ON THURSDAY AHEAD OF A SURFACE COLD FRONT AND UPPER LEVEL SHORT WAVE TROUGH. ANOTHER WARM AND MUGGY EVENING IS IN STORE WITH A FEW THUNDERSTORMS AROUND AND PATCHY FOG DEVELOPING OVERNIGHT. ON WEDNESDAY...SURFACE WEDGING FROM THE WESTERN ATLANTIC ACROSS THE GULF COAST REGION WILL INDUCE AN INVERTED SURFACE TROUGH OF LOW PRESSURE FROM THE SOUTHERN APPALACHIANS TO AL/MS. FORECAST SOUNDINGS FROM THE NAM INDICATE THAT PULSE STORMS WITH ISOLATED STRONG TO SEVERE WIND GUSTS WILL BE A GOOD BET DURING THE AFTERNOON AND EVENING OVER NORTHERN AL AND PARTS OF SOUTHERN MIDDLE TN ON WEDNESDAY...GIVEN THE FOCUSING EFFECT OF THE TROUGH ALONG WITH DEEPER LOW-LEVEL MOISTURE AND MORE INSTABILITY WITH AFTERNOON WINDEX VALUES OF 63 TO 71. CLOUDS WILL BE ON THE INCREASE LATE WEDNESDAY INTO THURSDAY AS THE TROPICAL PLUME OF MOISTURE AND COLD FRONT ADVANCE AND THE UPPER RIDGE DISSIPATES. RAIN CHANCES WILL BE A LITTLE HIGHER ON THURSDAY BUT THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LOOKS LOW AT THIS TIME. FORECAST SOUNDINGS INDICATE MAX CAPE AROUND 2000 AND LI AROUND -5. THE VERTICAL WIND PROFILE OVER OUR AREA WILL BE WEAK... WITH AVERAGE LOWER TROPOSPHERIC WINDS BECOMING WEST AT ONLY ABOUT 15 KNOTS LATE IN THE DAY AS THE FRONT GETS CLOSER. THE FRONT IS FORECAST BY BOTH THE NAM AND GFS TO MOVE SOUTH THROUGH THE AREA LATE THURSDAY NIGHT WITH GRADUAL CLEARING FRIDAY MORNING. A SLIGHTLY COOLER AND DRIER AIR MASS UNDER NORTHWEST FLOW ALOFT WILL RESULT IN HIGHS IN THE 80S THROUGH EARLY NEXT WEEK AND LITTLE CHANCE OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 91 69 87 / 20 30 30 50 SHOALS 69 92 69 88 / 20 30 30 50 CULLMAN 69 92 68 89 / 20 30 30 50 FAYETTEVILLE 69 91 68 85 / 20 30 30 50 FORT PAYNE 66 90 68 87 / 20 30 30 50 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SCHAUB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT TUE MAY 30 2006 ALZ001>010-016-TNZ076-096-097-310230- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. IN ADDITION...THE SLOW MOVEMENT OF THESE STORMS WILL LEAD TO SUSTAINED HEAVY DOWNPOURS...WHICH WILL RESULT IN RAPID PONDING OF WATER ON ROADS...AS WELL AS MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST THROUGH FRIDAY AS A COLD FRONT AFFECTS THE AREA. GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS FROM THUNDERSTORMS...HOWEVER ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. DRIER AND SLIGHTLY COOLER CONDITIONS ARE EXPECTED THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 10/14
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 436 PM CDT TUE MAY 30 2006 ALZ001-002-302230- COLBERT-LAUDERDALE- 436 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 530 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHEROKEE...OR 12 MILES WEST OF SHEFFIELD. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCALIZED FLOODING COULD ALSO BE POSSIBLE. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BARTON. OAKLAND. WRIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 552 PM CDT TUE MAY 30 2006 ALZ005-302330- LIMESTONE- 552 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 630 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS. THIS STORM WAS MOVING NORTH AROUND 5 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO VERY HEAVY RAIN WITH LOCALIZED FLOODING CAN BE EXPECTED. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ATHENS. RIPLEY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 602 PM CDT TUE MAY 30 2006 ALZ001-302345- LAUDERDALE- 602 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 645 PM CDT... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF KILLEN...OR 15 MILES EAST OF UNDERWOOD-PETERSVILLE. THIS STORM WAS NORTH AT 5 MPH.. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KINGTOWN. CENTER STAR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 622 PM CDT TUE MAY 30 2006 TNZ096-310000- LINCOLN- 622 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 700 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FAYETTEVILLE...MOVING NORTH AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CARMARGO. COLDWATER. DELLROSE. TAFT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 M0.75 INCH MADISON AL BROADCAST MEDIA
PENNY SIZED HAIL REPORTED AT WHNT TV IN DOWNTOWN
HUNTSVILLE.
0450 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
PARTIAL ROOF BLOWN OFF A CARPORT IN HAMPTON COVE.
0455 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 M1.00 INCH MADISON AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY RADIO STATION ON HOLMES
AVENUE.
0500 PM HAIL HUNTSVILLE 34.73N 86.59W
05/30/2006 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL REPORTED IN SOUTH HUNTSVILLE OFF OF
LILY FLAGG ROAD.
0500 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
SCATTERED TREES AND POWERLINES REPORTED DOWN THROUGHOUT
CITY OF HUNTSVILLE. APPROX. 2000-3000 PEOPLE REPORTED
WITHOUT POWER.
0535 PM HAIL 3 W MOULTON 34.48N 87.33W
05/30/2006 E1.00 INCH LAWRENCE AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED 3 MILES WEST OF MOULTON.
0540 PM TSTM WND DMG HATTON 34.56N 87.41W
05/30/2006 LAWRENCE AL LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 108.
0542 PM LIGHTNING HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING ON HUDSON DRIVE IN MOORES
MILL AREA.
0600 PM LIGHTNING HUNTSVILLE 34.73N 86.59W
05/30/2006 MADISON AL EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING ON GUNNISON LANE.
&&
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 630 PM CDT TUE MAY 30 2006 ALZ005-310015- LIMESTONE- 630 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 715 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS...MOVING NORTHWEST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ELKMONT. CARTWRIGHT. ATHENS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny sized hail was reported.
Trees and power lines were blown down on Highway 231.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505251, 5505252.